Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Radon transforms on affine Grassmannians


Author: Boris Rubin
Journal: Trans. Amer. Math. Soc. 356 (2004), 5045-5070
MSC (2000): Primary 44A12; Secondary 47G10
Published electronically: June 29, 2004
MathSciNet review: 2084410
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop an analytic approach to the Radon transform $\hat f (\zeta)=\int_{\tau\subset \zeta} f (\tau)$, where $f(\tau)$ is a function on the affine Grassmann manifold $G(n,k)$ of $k$-dimensional planes in $\mathbb{R}^n$, and $\zeta$ is a $k'$-dimensional plane in the similar manifold $G(n,k'), \; k'>k$. For $f \in L^p (G(n,k))$, we prove that this transform is finite almost everywhere on $G(n,k')$ if and only if $\; 1 \le p < (n-k)/(k' -k)$, and obtain explicit inversion formulas. We establish correspondence between Radon transforms on affine Grassmann manifolds and similar transforms on standard Grassmann manifolds of linear subspaces of $\mathbb{R}^{n+1}$. It is proved that the dual Radon transform can be explicitly inverted for $ k+k' \ge n-1$, and interpreted as a direct, ``quasi-orthogonal" Radon transform for another pair of affine Grassmannians. As a consequence we obtain that the Radon transform and the dual Radon transform are injective simultaneously if and only if $ k+k' = n-1$. The investigation is carried out for locally integrable and continuous functions satisfying natural weak conditions at infinity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 44A12, 47G10

Retrieve articles in all journals with MSC (2000): 44A12, 47G10


Additional Information

Boris Rubin
Affiliation: Institute of Mathematics, Hebrew University, Jerusalem 91904, Israel
Email: boris@math.huji.ac.il

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03508-1
PII: S 0002-9947(04)03508-1
Keywords: Radon transforms, Grassmann manifolds, inversion formulas
Received by editor(s): May 13, 2003
Received by editor(s) in revised form: September 11, 2003
Published electronically: June 29, 2004
Additional Notes: This work was supported in part by the Edmund Landau Center for Research in Mathematical Analysis and Related Areas, sponsored by the Minerva Foundation (Germany).
Dedicated: Dedicated to Professor Lawrence Zalcman on the occasion of his 60th birthday
Article copyright: © Copyright 2004 American Mathematical Society